Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Headed down pharmaceutical roads I don't like...

Posted by Depressed in PA/Tired of M.D.s who know it all on April 24, 1999, at 23:53:52

In reply to Headed down pharmaceutical roads I don't like..., posted by Depressed in San Jose on August 31, 1998, at 15:25:40

I was especially interested in your heading "Delayed PTSD". I too have had
a delayed trauma reaction. I tried alot of meds but all it got me was nowhere.
Have you tried psychotherapy? I'm afraid to say this is your only (and fortunately
best) route. You can keep trying to find the right med, but you may lose your sanity
in the process. Trying a new med is a hopeful experience, but you soon realize its not
the long term answer. So why bother? Because hopelessness plays right into the M.Ds
hands. Cough up your dough to a psychotherapist, also. You'll be better off in the
long run.

Best of luck

> Dear Dr. Bob:

> I am working with a psychiatrist to try to get my meds balanced
> and a psychologist for my presenting problem -- delayed PTSD.

> I have recently fallen under the spell of a pretty major depression.
> However, my psychiatrist (M.D.) does not categorize me as
> bipolar or anything more than that. He put me on Prozac, which I loved
> and which I got hyper on. He pulled me off that once the hyperness
> settled in. Then I got on Paxil which I hated because it affected
> my libido. He then put me on Efexor...which I hated because I felt
> more "out of my body" and spacy on that than with anything else. I finally
> got on Welbutrin and really liked it. Stayed on it the longest...but
> unfortunately, reached the maximum allowable dose and it started to
> lose its effect.

> I am now reduced to working with the older types of antidepressants with
> more severe side effects. My initial response to Serzone was horrible (had to cut
> back from 100mg/day to 25mg/day). It has that "antihistamine" affect on me
> i'm not crazy about (feel groggy, mentally fuzzy...etc.)

> However, my options after this do not seem better. I am at the point where I think
> the cure is worse than the "disease".

> My initial response is to get off everything and try to clean out my system
> and start trying the Welbutrin again. What do you think my chances of it becoming
> effective again, after my hiatus from it. I would appreciate any suggestions you may
> have. My M.D. doesn't seem to think this would work...but then, he isn't living in
> my body and experiencing the side effects either.

> Thank you for any input you can give me.

> Depressed in San Jose




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Depressed in PA/Tired of M.D.s who know it all thread:473